Alert archive / Nevada / High Wind Watches in 2011
High Wind Watch 2, NWS Elko, NV
NWS Elko, NV issued this high wind watch at Mar 6, 2011, 2:56 AM PST. It took effect at Mar 7, 2011, 10:00 AM PST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Mar 6, 2011, 2:56 AM PST (10:56 UTC)
- In effect from
- Mar 7, 2011, 10:00 AM PST
- Expired
- Mar 7, 2011, 2:49 AM PST
- In force
- Issued by
- NWS Elko, NV
The text
As transmitted, in the capitals the NWS used until 2016.
838 WWUS75 KLKN 061056 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 256 AM PST SUN MAR 6 2011 ...STRONG WINDS POSSIBLE MONDAY AFTERNOON AND EVENING... .A STRONG STORM SYSTEM WILL MOVE ACROSS THE REGION ON MONDAY. BEHIND THIS STORM...VERY STRONG WINDS ARE EXPECTED TO DEVELOP ACROSS PORTIONS OF CENTRAL NEVADA ON MONDAY AFTERNOON AND EVENING. WIND GUSTS MAY REACH 60 MPH. NVZ013-062300- /O.NEW.KLKN.HW.A.0002.110307T1800Z-110308T0300Z/ NORTHERN NYE COUNTY- INCLUDING THE FOLLOWING LOCATIONS...TONOPAH...ROUND MOUNTAIN... DUCKWATER...CURRANT SUMMIT 256 AM PST SUN MAR 6 2011 ...HIGH WIND WATCH IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING. * WINDS: NORTHWEST 20 TO 30 MPH WITH GUSTS UP TO 60 MPH. * TIMING: LATE MORNING THROUGH EARLY EVENING MONDAY. * LOCATIONS INCLUDE: TONOPAH...ROUND MOUNTAIN...DUCKWATER... CURRANT SUMMIT * IMPACTS: WINDS MAY PRODUCE DAMAGE TO STRUCTURES AND TREES. SOME HIGH PROFILE VEHICLES MAY BE BLOWN OVER. U.S. HIGHWAY 6 AND NEVADA STATE HIGHWAY 376 WILL BE ESPECIALLY IMPACTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ RCM
2 follow-up statements
396 WWUS75 KLKN 062230 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 230 PM PST SUN MAR 6 2011 ...STRONG WINDS MONDAY AFTERNOON AND EVENING... .A STRONG STORM SYSTEM WILL MOVE ACROSS THE REGION ON MONDAY. BEHIND THIS STORM...VERY STRONG WINDS ARE EXPECTED TO DEVELOP ACROSS PORTIONS OF CENTRAL NEVADA ON MONDAY AFTERNOON AND EVENING. WIND GUSTS MAY REACH 60 MPH. NVZ013-071200- /O.CON.KLKN.HW.A.0002.110307T1800Z-110308T0300Z/ NORTHERN NYE COUNTY- INCLUDING THE FOLLOWING LOCATIONS...TONOPAH...ROUND MOUNTAIN... DUCKWATER...CURRANT SUMMIT 230 PM PST SUN MAR 6 2011 ...HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING... A HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING. * WINDS: NORTHWEST 25 TO 35 MPH WITH GUSTS OF 50 TO 60 MPH. * TIMING: LATE MORNING THROUGH EARLY EVENING MONDAY. * LOCATIONS INCLUDE: TONOPAH...ROUND MOUNTAIN...DUCKWATER... CURRANT SUMMIT * IMPACTS: WINDS MAY PRODUCE DAMAGE TO STRUCTURES AND TREES. SOME HIGH PROFILE VEHICLES MAY BE BLOWN OVER. U.S. HIGHWAY 6 AND NEVADA STATE HIGHWAY 376 WILL BE ESPECIALLY IMPACTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ TURNER
117 WWUS75 KLKN 071049 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 249 AM PST MON MAR 7 2011 ...STRONG WINDS EXPECTED THIS AFTERNOON AND EVENING... .A STRONG STORM SYSTEM WILL MOVE ACROSS THE REGION TODAY. BEHIND THIS STORM...VERY STRONG WINDS ARE EXPECTED TO DEVELOP ACROSS PORTIONS OF CENTRAL AND NORTHEASTERN NEVADA THIS AFTERNOON AND EVENING. WIND GUSTS WILL REACH 60 MPH IN CENTRAL NEVADA...AND MAY REACH 55 MPH IN NORTHEASTERN NEVADA. NVZ013-072300- /O.UPG.KLKN.HW.A.0002.110307T1800Z-110308T0300Z/ /O.NEW.KLKN.HW.W.0003.110307T1800Z-110308T0600Z/ NORTHERN NYE COUNTY- INCLUDING THE FOLLOWING LOCATIONS...TONOPAH...ROUND MOUNTAIN... DUCKWATER...CURRANT SUMMIT 249 AM PST MON MAR 7 2011 ...HIGH WIND WARNING IN EFFECT FROM 10 AM THIS MORNING TO 10 PM PST THIS EVENING... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 10 PM PST THIS EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * WINDS: NORTHWEST 20 TO 30 MPH WITH GUSTS TO 60 MPH. * TIMING: LATE MORNING THROUGH EARLY EVENING TODAY. * LOCATIONS INCLUDE: TONOPAH...ROUND MOUNTAIN...DUCKWATER... CURRANT SUMMIT * IMPACTS: WINDS MAY PRODUCE DAMAGE TO STRUCTURES AND TREES. SOME HIGH PROFILE VEHICLES MAY BE BLOWN OVER. U.S. HIGHWAY 6 AND NEVADA STATE HIGHWAY 376 WILL BE ESPECIALLY IMPACTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ NVZ033-072300- /O.NEW.KLKN.WI.Y.0010.110307T1800Z-110308T0600Z/ EXTREME EASTERN ELKO COUNTY- INCLUDING THE FOLLOWING LOCATIONS...WEST WENDOVER 249 AM PST MON MAR 7 2011 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 10 PM PST THIS EVENING BELOW 5000 FEET... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY BELOW 5000 FEET...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 10 PM PST THIS EVENING. * WINDS: NORTHWEST 15 TO 25 MPH WITH GUSTS TO 55 MPH. * TIMING: LATE THIS MORNING THROUGH EARLY THIS EVENING. * LOCATIONS INCLUDE: WEST WENDOVER * IMPACTS: DRIVING WILL BE DIFFICULT ALONG INTERSTATE 80 AND ALTERNATE U.S. HIGHWAY 93...PARTICULARLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ RCM
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this high wind watch went out at Mar 5, 3:38 PM PST, 11 hours 18 minutes earlier.
Area forecast discussion, Mar 5, 3:38 PM PST, 11 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 338 PM PST SAT MAR 5 2011 .SYNOPSIS...A COMPLEX STORM SYSTEM WILL AFFECT THE GREAT BASIN SUNDAY AND MONDAY. A MIX OF RAIN AND SNOW IS EXPECTED IN MOST VALLEYS SUNDAY BUT THE FOOTHILLS AND MOUNTAINS MAY RECEIVE SEVERAL INCHES OF NEW SNOW. A MORE POTENT LOW PRESSURE SYSTEM WILL MOVE THROUGH MONDAY...POSSIBLY DELIVERING SIGNIFICANT SNOW TO THE VALLEYS. WARMER AND DRIER CONDITIONS CAN BE EXPECTED BY WEDNESDAY. && .SHORT TERM...TONIGHT THROUGH TUESDAY. A FEW SHOWERS ARE SHOWING UP ON RADAR OVER NORTHERN NEVADA AT THIS TIME...HOWEVER NOT MUCH MORE THAN VIRGA OVER THE VALLEYS. REACHED HIGH TEMPERATURES...THE LOW 50S...IN THE NORTH EARLY IN THE DAY...11 AM OR NOON...BEFORE CLOUDS BEGAN THICKENING AND STABILIZING TEMPS. MODELS APPEAR TO BE CONSISTENT WITH THE DUAL SHORTWAVE PATTERN EXPECTED TO AFFECT THE GREAT BASIN EARLY TOMORROW MORNING THROUGH MONDAY. THE ALEUTIAN LOW IS SPINNING OFF SOME SOLID ENERGY AT PRESENT AND A COUPLE MOISTURE-LADEN SHORTWAVES WILL AFFECT THE LKN FORECAST AREA AFTER MIDNIGHT TONIGHT THROUGH MONDAY. IR SATELLITE IMAGERY SHOWS AN INCREASINGLY DIRTY FLOW AS LOW-AMPLITUDE HIGH PRESSURE CENTERED OFF THE PACIFIC COAST...EXPANDING OVER THE WESTERN STATES...BEGINS TO BUCKLE FROM THE FIRST SHORTWAVE INTRUSION. SNOW HAS DEVELOPED OVER OREGON THIS AFTERNOON. HAVE ISSUED A WINTER WEATHER ADVISORY FOR NORTHERN ELKO COUNTY DUE TO THE HIGHER TERRAIN AND THE RUBY MOUNTAIN ZONE EFFECTIVE AT 4 AM PST SUNDAY. INFLUX OF QPF IS SIGNIFICANT WITH THE FIRST AND SECOND SW HOWEVER...WITH A POSSIBLE 12 HOUR BREAK BETWEEN...DECIDED TO TREAT AS TWO SEPARATE POTENTIAL EVENTS WITH A HEAVY SNOW WARNING POSSIBLE FOR THE SAME TWO ZONES MONDAY. ADVISORY LEVEL SNOW IS POSSIBLE ALL OTHER AREAS WITH THE SECOND...COLDER SW ON MONDAY. WITH RAPIDLY CLEARING SKIES MONDAY NIGHT...TUESDAY MORNING LOWS WILL BE IN THE TEENS AND WITH A LINGERING NORTHERLY FLOW ALOFT TUESDAY...AFTERNOON HIGHS WILL BE HARD-PRESSED TO REBOUND QUICKLY SO IT WILL LIKELY BE ON THE COOL SIDE. .LONG TERM...TUESDAY NIGHT THROUGH NEXT SATURDAY. MUCH QUIETER WEATHER RETURNS FOR THE LONG TERM. WHATEVER SNOW WE GET ON MONDAY...IT WILL NOT TAKE LONG TO MELT IT AWAY NEXT WEEK. STRONG HIGH PRESSURE RIDGE BUILDS IN AGGRESSIVELY TUESDAY NIGHT/WEDNESDAY WITH 500 MB HEIGHTS OF 570-576 DM. INCREASING MARCH INSOLATION AND INCREASING THICKNESSES WILL MAKE SHORT WORK OF ANY SNOWPACK IN THE VALLEYS...SO OPTED TO FOLLOW THE WARMEST GUIDANCE FOR MAX TEMPS WEDNESDAY...UPPER 40S/LOWER 50S. DESPITE AN INCREASE IN CLOUDS...INCREASED SW FLOW ALOFT WILL ALLOW FOR BETTER MIXING AND FURTHER WARMING WITH MOST LOCALES WELL INTO 50S THURSDAY AFTERNOON. 12Z GFS/ECMWF AGREE THAT NEXT PROGRESSIVE SHORTWAVE WILL ONLY GIVE A GLANCING BLOW TO NORTHERN NEVADA. KEPT SOME POPS FOR THE NORTHERN CWA THURSDAY NIGHT...BUT OTHERWISE REDUCED POPS AS IT LOOKS VERY INSIGNIFICANT AT THIS TIME. A SMIDGE COOLER /BACK TO NORMAL/ BEHIND THIS SHORTWAVE FRIDAY. A SOMEWHAT STRONGER WAVE WILL TRY TO GENERATE SOME PRECIP NEXT SATURDAY. BT && .AVIATION...CLOUD CEILINGS GRADUALLY LOWER THROUGH 12Z SUN ALTHOUGH VFR TO PERSIST AT ALL TERMINALS THROUGH THE NIGHT. MVFR/IFR LIKELY AT ALL SITES 12Z SUN-00Z MON WITH WIDESPREAD -RASN. DOMINANT PRECIP TYPE EXPECTED TO BE RA...ALTHOUGH SN WILL MIX IN AT TIMES AT KEKO. VISIBILITY TO VARY CONSIDERABLY AT KEKO WITH TEMPS BORDERLINE BETWEEN RA/SN ON SUN. A STRONGER SYSTEM WILL BRING HEAVIER SNOW AND IMPACT AVIATION OPERATIONS ON MONDAY. BT && .LKN WATCHES/WARNINGS/ADVISORIES... WINTER WEATHER ADVISORY FROM 4 AM TO 7 PM PST SUNDAY FOR NORTHERN ELKO COUNTY...RUBY MOUNTAINS/EAST HUMBOLDT RANGE. && 92/99/99
Hazardous weather outlook, Mar 5, 3:10 PM PST, 11 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ELKO NV 310 PM PST SAT MAR 5 2011 NVZ013-030-032-033-035>037-070000- NORTHERN NYE COUNTY-HUMBOLDT COUNTY- SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY- EXTREME EASTERN ELKO COUNTY-WHITE PINE COUNTY- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- 310 PM PST SAT MAR 5 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL NEVADA...NORTH CENTRAL NEVADA...NORTHEAST NEVADA...NORTHWEST NEVADA AND SOUTH CENTRAL NEVADA. .DAY ONE...TONIGHT. SIGNIFICANT WEATHER IS NOT EXPECTED AT THIS TIME. SNOW LEVELS WILL BE LOWERING TONIGHT AS PRECIPITATION MOVES INTO NORTHERN NEVADA. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. RAIN AND SNOW SHOWERS WILL MOVE THROUGH NORTHERN AND CENTRAL NEVADA AS TWO DISTINCT LOW PRESSURE SYSTEMS AFFECT THE REGION SUNDAY AND MONDAY. A COUPLE INCHES OF SNOW ARE POSSIBLE ACROSS THE FOOTHILLS AS THE FIRST LOW PRESSURE SYSTEM MOVES THROUGH THE AREA SUNDAY. SNOW LEVELS WILL BE A LITTLE HIGH WITH THIS FIRST SYSTEM SO SNOW ACCUMULATION IN THE VALLEYS WILL BE LIMITED. THE NEXT SYSTEM ON MONDAY MAY PRODUCE SEVERAL INCHES OF SNOW FOR THE VALLEYS AS COLDER AIR INFILTRATES THE GREAT BASIN. AS THE PACIFIC STORM SYSTEM EXITS EARLY TUESDAY...TEMPERATURES WILL BE A LITTLE ON THE COOL SIDE. HOWEVER BY WEDNESDAY HIGH PRESSURE WILL BRING A RETURN TO RELATIVELY DRY CONDITIONS AND WARMER TEMPERATURES. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT WEATHER PHENOMENA ACCORDING TO STANDARD OPERATING PROCEDURE. NVZ031-034-070000- NORTHERN ELKO COUNTY-RUBY MOUNTAINS/EAST HUMBOLDT RANGE- 310 PM PST SAT MAR 5 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST NEVADA. .DAY ONE...TONIGHT. A PACIFIC STORM SYSTEM IS APPROACHING AND SNOW SHOWERS WILL BE DEVELOPING OVER THE HIGHER TERRAIN OVERNIGHT. A WINTER WEATHER ADVISORY FOR SNOW WILL BEGIN AT 4 AM PST SUNDAY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. RAIN AND SNOW SHOWERS WILL MOVE THROUGH NORTHERN AND CENTRAL NEVADA AS TWO DISTINCT LOW PRESSURE SYSTEMS AFFECT THE REGION SUNDAY AND MONDAY. THROUGH SUNDAY EVENING...A TOTAL OF 4 TO 7 INCHES OF SNOW COULD ACCUMULATE IN THE HIGH VALLEYS OF NORTHERN ELKO COUNTY AND 5 TO 10 INCHES OF SNOW ARE POSSIBLE IN THE RUBY MOUNTAINS AND EAST HUMBOLDT RANGE. THE NEXT SYSTEM ON MONDAY MAY PRODUCE HEAVY AMOUNTS OF SNOW FOR THESE SAME LOCATIONS. THUS ADDITIONAL WEATHER EVENT PRODUCTS MAY BE NEEDED. AS THE PACIFIC STORM SYSTEM EXITS EARLY TUESDAY...TEMPERATURES WILL BE A LITTLE ON THE COOL SIDE. HOWEVER BY WEDNESDAY HIGH PRESSURE WILL BRING A RETURN TO RELATIVELY DRY CONDITIONS AND WARMER TEMPERATURES. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT WEATHER PHENOMENA ACCORDING TO STANDARD OPERATING PROCEDURE. LW
The office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 6, 3:42 AM PST | Winter Storm Warning | LKN | Elko, White Pine | 39 hr |
Nearby
High Wind Watches in Nevada, 2011Every high wind watch in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.